MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent was not implanted in the proper location, but remains in the patient's eye therefore the surgery date was indicated in the implant date field.The device was not available, therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were non-conformities found to be related to the reported event.A review of the device labeling was completed.Malpositioned stent is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Based on the information received, the root cause of the reported event was due to surgical technique/experience with the use of the device.Mfr#: (b)(4).
 
Event or Problem Description
It was reported that following a left eye cataract surgery, the surgeon was unable to implant one (1) of the two (2) stents from a trabecular micro bypass stent system.One (1) stent was implanted deep in the ciliary body, and the surgeon was unable to remove it intraoperatively.A back-up device was used to implant two (2) additional stents.Per report, surgical technique/experience with device contributed to the reported event.Additional information has been requested.
 
Event or Problem Description
Through follow-up, the surgeon provide the following additional information.The patient underwent an uneventful cataract surgery followed by stent implantation.Per report, the patient was moving significantly during attempt to implant the stent, causing the first stent to be inadvertently placed in the ciliary body instead of trabecular meshwork (tm).An attempt to remove the stent intraoperatively using forceps was made, but the stent was inadvertently pushed further into the tissue and could not be visualized intraoperatively.Postoperatively, the stent was viewed in the ciliary body and there was no adverse impact as a result of stent malpositioning.The patient¿s most recent status was reported as ¿improved vision, limited by history of congenital nystagmus with the iop doing well in both eyes¿.The patient is being monitored without further complications and the adverse event resolved.
 
Additional Manufacturer Narrative
Correction: the device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.Mfr# reference: 29304.

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key10550175
Report Number2032546-2020-00064
Device Sequence Number3546307
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberG2-M-IS
Device Lot Number128122
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR